Texas, 2020Hail in Texas, April 11, 2020
April 11, 2020 · NWS AMA · 1 event in 1 county or zone
Scattered thunderstorms developed during the late afternoon in a moist and unstable airmass along and east of a stalled northeast-to-southwest-oriented dryline. Severe hail was reported from one thunderstorm in the southeast Texas Panhandle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed during the late afternoon in a moist and unstable airmass along and east of a stalled northeast-to-southwest-oriented dryline. Severe hail was reported from one thunderstorm in the southeast Texas Panhandle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 11, 4:03 PM CST, 22 minutes earlier.
Area forecast discussion, Apr 11, 4:03 PM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
503 PM CDT Sat Apr 11 2020
.DISCUSSION...
Lots of weather coming over the next 3 days. First and of most
immediate concern is the severe weather threat across our southeast
zones through early this evening. A northeast to southwest oriented
dryline has stalled over the southeast TX Panhandle this afternoon
and is prominently displayed on latest radar imagery. Scattered
showers and tstms have developed just to the east of this boundary.
A few storms will have the potential to become severe, with large
hail to around ping pong ball or golf ball size, damaging winds,
and perhaps a tornado or two the primary hazards. The severe
weather threat is expected to diminish by mid evening with the
loss of daytine heating.
Attention then turns to the north where a strong cold front was
located across central Wyoming and northern Nebraska. This cold
front is forecast to dive southward and move through the OK and TX
Panhandles Sunday morning with strong north winds and falling
temperatures in its wake. Much of the forecast area will likely
have early highs on Sunday, then falling temperatures in the post
frontal airmass. In addition, the combination of strong cold air
advection and a post surface cold frontal steep pressure gradient
will likely lead to surface winds reaching into Wind Advisory
criteria across most of the area on Sunday, possibly even High
Wind Warning criteria in some locations. Therefore, some sort of
wind highlight will likely be needed on Sunday.
Below normal temperatures are expected for Sunday through Wednesday.
As far as precipitation prospects are concerned, NBM consensus
pops were utilized for Monday through Saturday. Wintry precipitation
now appears more likely mainly late Monday afternoon through Tuesday
morning based on latest models. An upper level shortwave trof is
progged to zip across the southern high plains Monday night and
Tuesday morning, and will bring a threat for light snow to the
area. Given lack of strong upslope flow and strong isentropic
lift, snowfall accumulations should remain on the light side at
this time, generally ranging on the order of less than one inch
across the far southeast Texas Panhandle up to around 3 inches
across the western OK Panhandle and far northwest TX Panhandle.
Confidence is low with respect to the snowfall accumulations this
far out in time. Further refinements to the forecast are expected
as time gets closer. However, will comment that it does appear
likely that a Winter Weather Advisory may become necessary for at
least parts of the area for Monday night into Tuesday morning.
Improving conditions are slated for the region Tuesday afternoon,
with generally dry weather anticipated beginning Tuesday night
through the end of the extended periods.
02
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 48 57 25 43 27 / 0 5 5 20 60
Beaver OK 43 52 21 45 24 / 20 5 5 10 40
Boise City OK 38 45 18 39 22 / 0 5 10 30 70
Borger TX 49 53 27 45 28 / 5 5 5 20 60
Boys Ranch TX 44 56 24 45 26 / 5 5 5 30 60
Canyon TX 46 58 24 45 26 / 0 5 5 20 60
Clarendon TX 49 61 27 45 29 / 30 5 0 10 50
Dalhart TX 39 53 21 42 21 / 0 10 5 30 70
Guymon OK 41 46 20 42 24 / 5 5 5 20 50
Hereford TX 44 60 24 45 25 / 0 5 5 20 60
Lipscomb TX 47 55 24 45 27 / 30 5 5 5 50
Pampa TX 49 54 24 43 26 / 10 5 0 10 60
Shamrock TX 48 62 27 47 29 / 50 5 0 5 50
Wellington TX 49 66 28 48 29 / 40 5 0 5 50
&&
.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.
&&
Hazardous weather outlook, Apr 11, 3:17 PM CST, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
417 PM CDT Sat Apr 11 2020
OKZ001>003-TXZ001>020-317-121100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
417 PM CDT Sat Apr 11 2020
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...This Afternoon and Tonight.
Thunderstorms are possible this afternoon and early evening across
the eastern sections of the Oklahoma and Texas Panhandles. A few
storms will have the potential to become severe, with large hail,
damaging winds, and isolated tornadoes the primary hazards. A
Tornado Watch remains in effect for Donley and Collingsworth
counties in the southeast Texas Panhandle until 10 PM CDT this
evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Sustained north winds around 35 mph with gusts around 50 to 55 mph
are expected Sunday behind a strong cold front. A Wind Advisory
may become necessary for most of the Oklahoma and Texas Panhandles
on Sunday.
Accumulating snowfall will be possible across the Oklahoma and
Texas Panhandles Monday night through Tuesday morning. Light
snowfall accumulations on the order of 1 to 3 inches will be
possible during this time period, with the highest totals expected
across the western Oklahoma Panhandle and the northwest Texas
Panhandle.
.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be necessary late this afternoon
into early this evening across the southeast Texas Panhandle.
Please relay any information about observed severe weather to the
National Weather Service while following all local, state, and CDC
guidelines.
02
Hail, Collingsworth
- When
- April 11, 4:25 PM CST
- Where
- Collingsworth County, 1.49 mi SSE of Wellington
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.830, -100.210
One inch hail was reported between County Roads X and Y on U.S. Highway 83.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, April 11 to 12, 20202 injured · $11 million · EF1 · 23 events
- Tornado and Hail in Texas, April 11 to 12, 2020$360,000 · EF0 · 29 events
- Dust Storm and Strong Wind in Washington, April 11, 20209 injured · $3,000 · 4 events
- Tornadoes and Hail in Texas, April 11 to 12, 2020EF1 · 19 events
- Flash Flood and Hail in Kansas, April 11 to 12, 20202.5 in hail · 34 events
- Winter Storm and Winter Weather in South Dakota, April 11 to 12, 202024 events
- Winter Storm and Winter Weather in South Dakota, April 11 to 12, 202024 events
- Hail and Damaging Wind in Oklahoma, April 11, 20202.75 in hail · 23 events
- Damaging Winds and Lightning Strike in Idaho, April 11, 2020$17,000 · 56 kt wind · 10 events
- Winter Storm and Heavy Snow in Montana, April 11 to 12, 202012 events
- Hail in Kansas, April 11, 20202.75 in hail · 11 events
- Winter Storm in Wyoming, April 11 to 12, 20207 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 877910.